Advertisement

Symmetry and Attractors: The Case N ≤ 4

  • Messoud Efendiev
Chapter
Part of the Fields Institute Monographs book series (FIM, volume 36)

Abstract

In the previous chapter, we showed that nonnegative solutions of elliptic equations in “asymptotically symmetric” domains are “asymptotically symmetric” as well (see Theorem   3.3 ). However, in order to prove Theorem   3.3 , we imposed a restriction on the dimension (less or equal 3) of the underlying domain, which was crucial for our proof. The goal of this chapter is to extend Theorem   3.3 for higher dimensions.

References

  1. 1.
    A. V. Babin and M. I. Vishik. Attractors of evolution equations. Transl. from the Russian by A. V. Babin. English. Amsterdam etc.: North-Holland, 1992, pp. x + 532.Google Scholar
  2. 5.
    L. Ambrosio and X. Cabré. “Entire solutions of semilinear elliptic equations in R3 and a conjecture of De Giorgi.” English. In: J. Am. Math. Soc. 13.4 (2000), pp. 725–739.Google Scholar
  3. 8.
    A. V. Babin. “Attractor of the generalized semigroup generated by an elliptic equation in a cylindrical domain”. In: Russian Acad. Sci. Izv. Math. 44 (1995), pp. 207–223.MathSciNetCrossRefGoogle Scholar
  4. 11.
    A. V. Babin and G. R. Sell. “Attractors of non-autonomous parabolic equations and their symmetry properties.” English. In: J. Differ. Equations 160.1 (2000), 1–50, art. no. jdeq.1999.3654.MathSciNetCrossRefGoogle Scholar
  5. 12.
    J. Ball. “Continuity properties and global attractors of generalized semi-flows and the Navier-Stokes equations.” English. In: J. Nonlinear Sci. 7.5 (1997), pp. 475–502.Google Scholar
  6. 16.
    H. Berestycki, F. Hamel, and R. Monneau. “One-dimensional symmetry of bounded entire solutions of some elliptic equations.” English. In: Duke Math. J. 103.3 (2000), pp. 375–396.Google Scholar
  7. 21.
    H. Berestycki, L. Caffarelli, and L. Nirenberg. “Further qualitative properties for elliptic equations in unbounded domains.” English. In: Ann. Sc. Norm. Super. Pisa, Cl. Sci., IV. Ser. 25.1-2 (1997), pp. 69–94.Google Scholar
  8. 22.
    H. Berestycki, F. Hamel, and L. Rossi. “Liouville-type results for semi-linear elliptic equations in unbounded domains.” English. In: Ann. Mat. Pura Appl. (4) 186.3 (2007), pp. 469–507.Google Scholar
  9. 31.
    A. Calsina, X. Mora, and J. Solà-Morales. “The dynamical approach to elliptic problems in cylindrical domains, and a study of their parabolic singular limit.” English. In: J. Differ. Equations 102.2 (1993), pp. 244–304.MathSciNetCrossRefGoogle Scholar
  10. 32.
    V. V. Chepyzhov and M. I. Vishik. “Evolution equations and their trajectory attractors.” English. In: J. Math. Pures Appl. (9) 76.10 (1997), pp. 913–964.Google Scholar
  11. 50.
    M. A. Efendiev. “On an elliptic attractor in an asymptotically symmetric unbounded domain in \(\mathbb R_+^4\)”. In: Bull. Lond. Math. Soc. 39.6 (2007), pp. 911–920.MathSciNetCrossRefGoogle Scholar
  12. 52.
    M. A. Efendiev and S. V. Zelik. “The attractor for a nonlinear reaction-diffusion system in an unbounded domain.” English. In: Commun. Pure Appl. Math. 54.6 (2001), pp. 625–688.MathSciNetCrossRefGoogle Scholar
  13. 68.
    P. Hess and P. Poláčik. “Symmetry and convergence properties for non- negative solutions of nonautonomous reaction-diffusion problems.” English. In: Proc. R. Soc. Edinb., Sect. A, Math. 124.3 (1994), pp. 573–587.Google Scholar
  14. 72.
    K. Kirchgaessner. “Wave-solutions of reversible systems and applications.” English. In: J. Differ. Equations 45 (1982), pp. 113–127.Google Scholar
  15. 92.
    G. R. Sell. “Global attractors for the three-dimensional Navier-Stokes equations.” English. In: J. Dyn. Differ. Equations 8.1 (1996), pp. 1–33.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Messoud Efendiev
    • 1
  1. 1.Institute of Computational BiologyHelmholtz Center MunichNeuherbergGermany

Personalised recommendations